Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 30, 2005, 6:25 PM EDT for Venango County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 30, 2005, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:30 PM EDT | FLASH FLOOD | 2 Ne Franklin, PA | SEVERAL SMALL STREAMS OUT OF BANK AND ON ROADWAY AROUND ROCKY GROVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 302226
FFWPBZ
PAC121-010100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VENANGO COUNTY IN PENNSYLVANIA
* UNTIL 900 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINS FROM THUNDERSTORMS THAT CAN CAUSE FLOODING OF ROADS
BASEMENTS AND SMALL STREAMS. THERE CAN BE ADDITIONAL RAINS THIS
EVENING THAT ADD TO ANY FLOODING THAT OCCURS.
<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4132 7955 4132 7962 4128 7962 4127 7965
4126 7965 4126 7966 4121 7966 4122 8000
4152 7999 4159 7987 4159 7955
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 5:26 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 30, 5:26 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 526 PM EDT THU JUN 30 2005 .SHORT TERM (REST OF TONIGHT THROUGH FRIDAY)... WILL UPDATE ZONES TO REMOVE SEVERE THUNDERSTORM WATCH HEADLINE FROM ALL COUNTIES EXCEPT WETZEL COUNTY WEST VIRGINIA. && .PREVIOUS DISCUSSION... (ISSUED 302 PM EDT THU JUN 30 2005) SHORT TERM (TONIGHT THROUGH FRIDAY)... LINE TSTMS ASSOCIATED WITH PERSISTANT MCS WILL MOVE ACROSS FORECAST AREA DURING LATE AFTERNOON AND EVENING WITH POSSIBLE SEVERE THUNDERSTORMS. EXPECT ACTIVITY TO DIMINISH OVERNIGHT. COLD FRONT APPROACHES AREA TOMORROW. FRONT EXPECTED TO MOVE SLOWLY ACROSS CWA TOMORROW WITH ASSOCIATED TSTMS. LEE SIDE TROF DEVELOPS EAST OF APPALACHIANS TOMORROW AND MAY TAKE SOME OF THE PUNCH OUT OF FRONT AS IT MOVES ACROSS CWA TOMORROW. TEMPS REMAIN QUITE WARM OVERNIGHT WITH LOWS IN THE UPPER 60S TO LOWER 70S. LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN EASTERN PORTION OF FORECAST AREA FRIDAY EVENING AS COLD FRONT MOVES AWAY. HIGH PRESSURE WILL MOVE EASTWARD ACROSS UPPER OHIO VALLEY REGION SATURDAY AND SUNDAY...THEN OFF THE MID ATLANTIC COAST MONDAY. FORECAST WILL BE DRY FOR THE INDEPENDENCE DAY WEEKEND. NEXT CHANCE OF PRECIPITATION WILL BE FROM LATE TUESDAY THROUGH THURSDAY AS COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH REGION. AVIATION... GENERALLY VFR CONDITIONS OUTSIDE OF TSTMS. FIRST LINE OF TSTMS MOVES ACROSS REGION BY 8 PM THIS EVENING. EXPECT SECOND ROUND OF SHOWERS/THUNDERSTORMS TO MOVE INTO REGION AROUND 15Z FRIDAY AND MOVE SLOWLY ACCROSS CWA WITH BRIEF IFR CEILINGS. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 30, 9:27 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 927 AM EDT THU JUN 30 2005 OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-010907- BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA- MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 927 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...AND THE PANHANDLE OF NORTHERN WEST VIRGINIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING IN EAST CENTRAL OHIO...AND PORTIONS OF THE NORTHERN WEST VIRGINIA PANHANDLE AND NORTHWEST PENNSYLVANIA. THE PRIMARY THREAT IS FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. MDZ001-PAZ008-009-014>016-021>023-029>032-WVZ003-004-012-021>023-041- 010907- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FOREST PA- GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-MARION WV-MARSHALL WV- MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 927 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA... PARTS OF NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT BUT THE STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 30, 5:40 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG KOPPEL 40.83N 80.32W
06/30/2005 BEAVER PA EMERGENCY MNGR
MULTIPLE TREES DOWN COUNTY WIDE, IN KOPPLE, BIG BEAVER
AND BEAVER FALLS.
&&
COBLENTZLocal storm report, Jun 30, 5:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD BALDWIN 40.36N 79.97W
06/30/2005 ALLEGHENY PA EMERGENCY MNGR
STREETS RUN RD. FLOODED AND IS CLOSED FROM CITY LINE TO
PROSPECT ST. BECKS RUN RD. AND BRENTWOOD ROADS FLOODED.
&&
COBLENTZLocal storm report, Jun 30, 5:54 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG BALDWIN 40.36N 79.97W
06/30/2005 ALLEGHENY PA EMERGENCY MNGR
MULTIPLE TREES DOWN IN BALDWIN BORO.
&&
COBLENTZLocal storm report, Jun 30, 6:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
606 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 5 E NEW CASTLE 41.00N 80.25W
06/30/2005 LAWRENCE PA EMERGENCY MNGR
MULTIPLE TREES DOWN IN EASTBROOK AND HARLANSBURG.
&&
COBLENTZLocal storm report, Jun 30, 6:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG PINE GROVE 39.56N 80.68W
06/30/2005 WETZEL WV LAW ENFORCEMENT
MULTIPLE TREES DOWN IN PINE GROVE.
&&
COBLENTZLocal storm report, Jun 30, 6:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG BUTLER 40.86N 79.90W
06/30/2005 BUTLER PA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN COUNTY WIDE.
&&
COBLENTZThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:46 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jun 30, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 63 min |
| Jun 30, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 59 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 57 min |
| Jun 30, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 48 min |
| Jun 30, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 27 min |
| Jun 30, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| Jun 30, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 60 min |
| Jun 30, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 55 min |
| Jun 30, 5:25 PM EDT | Flash Flood Warning | PBZ | Beaver | 3 hr |
| Jun 30, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 60 min |
| Jun 30, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 32 min |
| Jun 30, 6:24 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jun 30, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 66 min |
| Jun 30, 6:50 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 40 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.